Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 16, 2019, 6:39 PM PDT for Elko County, Nevada. It took effect at Sep 16, 2019, 8:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2019, 6:39 PM PDT (01:39 UTC)
- In effect from
- Sep 16, 2019, 8:00 PM PDT
- Expired
- Sep 17, 2019, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4061 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS75 KLKN 170139 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 639 PM PDT Mon Sep 16 2019 NVZ033-171000- /O.NEW.KLKN.WI.Y.0017.190917T0300Z-190917T1000Z/ Southeastern Elko County- 639 PM PDT Mon Sep 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 3 AM PDT Tuesday. * WINDS...West Winds 15 to 25 mph becoming northwest 25 to 35 mph with gusts to 50 mph. * TIMING...The strongest winds are expected between 10 PM to 2 AM. * IMPACTS...Strong crosswinds are expected which could make travel hazardous, especially along I80, including the Wendover area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 90
1 follow-up statement
724 WWUS75 KLKN 170945 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 245 AM PDT Tue Sep 17 2019 NVZ033-171045- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-190917T1000Z/ Southeastern Elko County- 245 AM PDT Tue Sep 17 2019 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Post-frontal winds associated with a cold front that moved through the area overnight have subsided. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 16, 2:40 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 16, 2:40 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Elko NV 240 PM PDT Mon Sep 16 2019 .SYNOPSIS...Breezy to windy late this afternoon and evening with areas of blowing dust. Visibilities may be reduced to a couple miles or less in blowing dust this afternoon and evening. Portions of northern NV may also see a little shower and thunderstorm activity into this evening. Dry on Tuesday. Another round of gusty winds and some shower and thunderstorm activity Wednesday into Thursday. && .SHORT TERM...This evening through Wednesday. Gusty winds continue across the region into this evening ahead of and along a cold front. Blowing dust is showing up on Satellite imagery to the west of Winnemucca early this afternoon. Through the afternoon hours and into this evening expect blowing dust to affect much of northern and central NV. Some areas may see reductions in visibility down to or possibly lower than 2 miles. The cold front currently (215 PM) over and near eastern Humboldt County will pass from NW to SE across NV during the remainder of this afternoon and evening. There is some weak instability with this front which may produce some light shower and possible isolated thunderstorm activity over mainly northern portions of NV. Mostly cloudy skies this afternoon should scatter out by early Tuesday morning allowing temperatures to lower into the mid 30s to low 40s for most valley locations. Dry on Tuesday across the CWA. Another trough will drop down through the Pacific NW beginning early on Wednesday. Gusty winds ahead of the trough are expected across NV on Wednesday. At this time not expecting advisory criteria winds, however this may be an issue for the fire community over portions of central NV where RHs will be low on Wednesday. Expect increasing clouds over at least northern NV on Wednesday, where isolated to scattered showers and thunderstorms will be possible. Precipitation may not quite make it into central NV through Wednesday afternoon. .LONG TERM...Wednesday night through next Monday. Trough energy over the Pacific NW late Wednesday will continue to dig southeast Wednesday night with the trough axis centered over NV by Thursday. Better chances for shower and thunderstorm activity on Thursday, especially across northern NV, however can not rule out light showers down to or possibly a little further south of the highway 50 corridor by Thursday evening. Drying from west to east Thursday night as trough energy exits east into Utah. Dry conditions are expected Friday on through the weekend across the CWA with generally near normal temperatures. && .AVIATION...Gusty winds across the region into this evening, with some locations seeing some reductions in visibility due to blowing dust. Showers and thunderstorms are possible across portions of northern NV into this evening. Note: KBAM AMD NOT SKED due to missing clouds/cigs. && .FIRE WEATHER...The Red Flag Warnings for gusty winds and low RH remains in effect for zones 454 455 457 469 and 470 until 8PM this evening. Winds will likely remain gusty over most of these zones past 8PM however RHs should rise significantly in the wake of a passing cold front. Look for a little light rain with possibly some isolated thunderstorm activity across portions of northern NV into this evening with the passing cold front. Dry on Tuesday. Mid-week another trough will pass over NV. It's beginning to look like critical wind and RH criteria may be met on Wednesday over zones 455 and 457 ahead of the next cold front. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM PDT this evening for Central Lander and Eureka Counties-Eastern Elko County-Northern Nye County/Lander and Eureka Counties South of Highway 50- Southwestern and Central Elko County-White Pine County. && 96/96/96/96
In the hours before
Special weather statement, Sep 16, 2:31 PM PDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Elko NV 231 PM PDT Mon Sep 16 2019 NVZ030-036-037-170045- Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Winnemucca, McDermitt, Paradise Valley, Golconda Summit, Battle Mountain, Emigrant Pass, Austin, Austin Summit, Eureka, Diamond Valley, and Pinto Summit 231 PM PDT Mon Sep 16 2019 ...SPECIAL WEATHER STATEMENT... Winds gusting to up to around 50 mph in western Nevada is causing blowing dust off the Carson Sink to move into Humboldt and Lander Counties. This will cause visibility at times to lower to between 1 and 3 miles over the next few hours. This, coupled with the stronger wind gusts, may cause hazardous driving conditions, especially along I-80. Motorists are cautioned to slow down when encountering these conditions. Visit www.weather.gov/elko for the latest weather information. 90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:09 PM PDT | Red Flag Warning | LKN | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.